Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 30, 2000

Other Medications

Question from Calgary, Alberta, Canada:

I was wondering if you could tell me if taking Combatrin would increase blood sugar levels of a Type 1 diabetic. I am 22 years old (diagnosed with Type 1 for 5 years) and this past week-end took this medication. For the next 3 days my sugars has been greater than 15! (It is usually less than 10). Are my sugars elevated because the pills are causing my immune response to be elevated?

Answer:

I am afraid I am not familiar with the medication you have taken. However, several medications can affect blood glucose levels in a diabetic. For example, steroids can commonly cause glucose levels to rise.

I would suggest you check this over with your doctor.

JS